MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 18IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 18IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B413
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/25/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: it was reported that "¿in the same day for 3 patients 4 suture needles came away from the thread." (b)(4) will capture event of patient 1.(b)(4) will capture event of patient 2.(b)(4) will capture event of patient 3.Please provide information requested below for each patient/event patient consequences? if yes, please specify.What was being done when the needle pulled-off (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? did the needle fall into the patient? if so, please provide the following information: were x-rays taken to locate the needle? was the needle piece removed from the patient during the same procedure? c.Does the needle remain in the patient¿s tissue? d."what tissue structure is it located? size of the needle retained e.Are any plans in place to remove the needle piece in future?" if retained, what is the surgeon's opinion of consequences to the patient? how many devices demonstrated the alleged deficiency? name of the procedure? provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).The following information was received: lot number: ucbbha, date of incident: (b)(6) 2024.What is the current location of the device? discarded.Facility information: (b)(6), healthcare professional: (b)(6) (b)(6).Remedial actions taken by healthcare facility, patient, or user subsequent to the incident: reported photo taken.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and barbed suture was used.In the same day for 3 patients 4 suture needles came away from the thread.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d2a.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.

Brand Name
SFXSPI MCL+ UNI UD 18IN 2-0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20774797
Report Number2210968-2024-12429
Device Sequence Number8182167
Product Code GAM
UDI-Device Identifier10705031236417
UDI-Public(01)10705031236417(17)260228(10)UCBBHA
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberSXMP1B413
Device Lot NumberUCBBHA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown